Case ReportSevere Skin Reaction Related to Mycophenolate Mofetil for Myasthenia GravisLevin, Netta MD*; Mali, Alexander MD†; Karussis, Dimitrios MD, PhD*Author Information From the *Department of Neurology, The Agnes Ginges Center for Human Neurogenetics, and the †Department of Dermatology, Hadassah University Hospital and the Hebrew University-Hadassah Medical School, Jerusalem, Israel. Reprints: Netta Levin, MD, Department of Neurology, Hadassah University Hospital, Jerusalem 91120, Israel (e-mail: [email protected]). Clinical Neuropharmacology: May-June 2005 - Volume 28 - Issue 3 - p 152-153 doi: 10.1097/01.wnf.0000167361.35294.da Buy Metrics Abstract The authors report the development of a papulosquamous psoriaticlike skin eruption following the introduction of mycophenolate mofetil(MM) in a patient with myasthenia gravis (MG). MM is a novel and potent immunosuppressive agent that blocks purine synthesis, thus selectively inhibiting T and B lymphocyte proliferation. Favorable results in refractory and steroid-dependent MG patients have been reported in open-label studies, revealing a rapid onset of action and a safe side effect profile. Drug eruption due to toxicity or immune-mediated damage has not been reported in association with MM. A 32-year-old man with generalized seropositive MG with a highly malignant clinical course was admitted to the authors' department due to an acute papulosquamous, psoriatic-like skin eruption 1 month following treatment initiation with MM. Skin biopsy revealed sparse perivascular infiltrate of lymphocytes intermingled with few eosinophils. Treatment with high-dose steroids together with discontinuation of MM induced a gradual improvement, with complete resolution of the symptoms 2 months later. A severe and fulminant skin eruption in association with MM treatment is described for the first time in the literature. The histopathologic diagnosis of “drug eruption” is supported by the resolution of symptoms following discontinuation of MM. However, other possibilities include an immune-mediated process supported by the presence of lymphocytic infiltrations, the clinical appearance and the distribution of lesions (simulating a psoriatic-like dermatitis), as well as the marked response to steroids. © 2005 Lippincott Williams & Wilkins, Inc.